Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 2, 2017, 1:35 PM EDT for Crawford County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 1:35 PM EDT (17:35 UTC)
- Expired
- Jul 2, 2017, 2:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Crawford County, GA
The radar
The Robins AFB radar (KJGX), 63 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874
WWUS82 KFFC 021735
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
135 PM EDT SUN JUL 2 2017
GAZ081-021800-
Crawford GA-
135 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 200 PM
EDT...
At 135 PM EDT...a strong thunderstorm was near Roberta...moving east
at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Roberta, Knoxville, Lee Pope, Sandy Point, Horns and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3262 8407 3263 8406 3264 8408 3269 8411
3268 8412 3269 8414 3268 8416 3268 8419
3280 8415 3280 8412 3283 8412 3282 8389
3280 8386 3274 8383 3272 8379 3266 8380
3258 8393
TIME...MOT...LOC 1735Z 279DEG 19KT 3274 8410
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 11:21 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 2, 11:21 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1121 AM EDT Sun Jul 2 2017 .UPDATE... Overall forecast trends are on track. Have made a few minor adjustments to hourly forecast grids through early afternoon based on latest trends. Starting to see convective initiation over the far southwest CWA/west-central Georgia. Expect coverage to increase over the next hour or so. && .PREV DISCUSSION... /Issued 724 AM EDT Sun Jul 2 2017/ UPDATE... Updated for the 12Z Aviation Discussion. PREV DISCUSSION... /Issued 352 AM EDT Sun Jul 2 2017/ SHORT TERM /Today through Monday/... Models in agreement with bringing another short wave into the CWA this afternoon and exiting Monday. Daytime heating should aid in convection this afternoon with a diminishing trend in the evening. However with the short wave moving into western GA tonight, will need to keep pops in the chance category through tonight. The short wave will move into eastern GA monday and will keep the highest pops over the eastern part of the CWA. Can't rule out an isolated strong storm with gusty winds this afternoon, and with a tropical atmosphere continuing, localized heavy rain remains possible. Local bias tables indicate guidance temps have been doing pretty good over the past 5 days and have stayed close to a MAV/MET mix. 17 LONG TERM /Monday Night through Saturday/... Primary concern in the long term period is location and likelihood of diurnal convection. Large scale pattern early in the period defined by large longwave trough over the eastern half of the CONUS with weak westerlies as far south as AL/GA/SC. Shortwave over mid-Mississippi valley area by Wednesday fcst to slowly move east into KY/TN/AL by 00Z Fri. Thru Thurs afternoon, typical diurnal coverage of SHRA/TSRA likely but could see an increase in coverage on Friday and Saturday as front associated with shortwave moves through the state. For the 4th of July holiday, still appears we will have scattered SHRA/TSRA with probs/coverage around 30-40 percent in the afternoon and early evening dropping to around 20-30 percent after 8pm then less than 10 percent after midnight. Too soon to tell, but 00Z medium range guidance indicating there is some hope for slightly cooler and drier air moving in next weekend and early next week as another shortwave digs further south into the southeast states in NW flow. SNELSON AVIATION... 12Z Update... Patchy LIFR cigs will dissipate through 14Z with a cu field develop afterwards. Another disturbance will bring increasing chances of tsra this afternoon and evening. Winds will be light westerly through the forecast. //ATL Confidence...12Z Update... Medium on clouds heights and coverage early this morning. Medium on timing of tsra this afternoon. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 91 71 89 71 / 40 30 50 30 Atlanta 88 73 88 71 / 50 40 40 20 Blairsville 84 65 84 65 / 40 30 50 30 Cartersville 88 68 89 70 / 50 40 40 20 Columbus 91 74 92 73 / 40 30 40 20 Gainesville 87 71 87 70 / 40 40 50 30 Macon 92 72 91 72 / 40 30 50 30 Rome 88 70 90 70 / 50 40 30 20 Peachtree City 89 72 89 70 / 50 30 40 20 Vidalia 94 75 93 74 / 40 30 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....BDL AVIATION...31
Hazardous weather outlook, Jul 2, 9:15 AM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 915 AM EDT Sun Jul 2 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 915 AM EDT Sun Jul 2 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms are expected over north and central Georgia this afternoon and evening. Thunderstorms are likely to remain below severe levels, although some strong storms will produce gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms each day, primarily during the afternoon and evening hours. Thunderstorm chances will increase on Friday and Saturday as an upper level storm system approaches. Any storms could be strong with gusty winds as well as locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, Jul 2, 9:18 AM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 AM EDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD WALLSTON 32.62N 83.60W
07/01/2017 HOUSTON GA 911 CALL CENTER
ROAD CLOSURE DUE TO FLASH FLOODING AT THE INTERSECTION
OF ARMED FORCES BOULEVARD AND HWY 247...ROAD HAS SINCE
REOPENED.
&&
EVENT NUMBER FFC1700965
KINGLocal storm report, Jul 2, 9:22 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 AM EDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 1 SW WALLSTON 32.61N 83.61W
07/01/2017 HOUSTON GA 911 CALL CENTER
ROAD CLOSURE NEAR THE TRAFFIC CIRCLE AT UNIVERSITY
BOULEVARD AND MARTIN LUTHER KING JR BOULEVARD...ROAD HAS
SINCE REOPENED.
&&
EVENT NUMBER FFC1700966
KINGLocal storm report, Jul 2, 9:24 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 AM EDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 1 WNW ROBINS AIR FORCE 32.63N 83.60W
07/01/2017 HOUSTON GA 911 CALL CENTER
ROAD CLOSURE NEAR THE INTERSECTION OF GREEN STREET AND
HWY 247...ROAD HAS SINCE REOPENED.
&&
EVENT NUMBER FFC1700967
KINGLocal storm report, Jul 2, 1:09 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
109 PM EDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG ATHENS 33.96N 83.37W
07/01/2017 CLARKE GA PUBLIC
LARGE OAK TREE DOWNED IN THE OLD SECTION OF NORTH
CAMPUS AT THE UNIVERSITY OF GEORGIA... RIGHT NEXT TO THE
BALDWIN STATUE.
&&
EVENT NUMBER FFC1700968
KINGLocal storm report, Jul 2, 1:18 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD DANES MEADOW 32.64N 83.63W
07/02/2017 HOUSTON GA PUBLIC
ELBERTA ROAD FLOODED NEAR WARNER ROBINS WRECKER AND
TOWING... CARS STUCK ON THE ROAD.
&&
EVENT NUMBER FFC1700969
KINGSpecial weather statement, Jul 2, 1:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
135 PM EDT SUN JUL 2 2017
GAZ081-021800-
Crawford GA-
135 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 200 PM
EDT...
At 135 PM EDT...a strong thunderstorm was near Roberta...moving east
at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Roberta, Knoxville, Lee Pope, Sandy Point, Horns and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3262 8407 3263 8406 3264 8408 3269 8411
3268 8412 3269 8414 3268 8416 3268 8419
3280 8415 3280 8412 3283 8412 3282 8389
3280 8386 3274 8383 3272 8379 3266 8380
3258 8393
TIME...MOT...LOC 1735Z 279DEG 19KT 3274 8410
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:02 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Jul 1, 9:08 PM EDT | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Fulton | 37 min |
| Jul 1, 10:25 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 35 min |
| Jul 2, 12:30 AM EDT | Flash Flood Warning | FFC | Bibb, Houston, Peach | 6 hr |
| Jul 2, 5:03 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more | 4 hr |
| Jul 2, 1:48 PM EDT | Special Weather Statement | FFC | Sumter | 27 min |
| Jul 2, 1:52 PM EDT | Special Weather Statement | FFC | Greene | 23 min |
| Jul 2, 1:53 PM EDT | Special Weather Statement | FFC | Treutlen | 37 min |
| Jul 2, 1:58 PM EDT | Special Weather Statement | FFC | Jones | 32 min |
| Jul 2, 2:06 PM EDT | Special Weather Statement | FFC | McDuffie | 24 min |
| Jul 2, 2:08 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Jul 2, 2:17 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Jul 2, 2:20 PM EDT | Special Weather Statement | FFC | Bibb | 25 min |
| Jul 2, 2:37 PM EDT | Special Weather Statement | FFC | Hancock | 23 min |
| Jul 2, 2:47 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 28 min |
| Jul 2, 2:49 PM EDT | Special Weather Statement | FFC | Taliaferro | 26 min |
| Jul 2, 3:12 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Jul 2, 3:16 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 29 min |
| Jul 2, 3:17 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Jul 2, 3:26 PM EDT | Special Weather Statement | FFC | Wilcox | 49 min |
| Jul 2, 3:27 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 48 min |
| Jul 2, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 20 min |
| Jul 2, 3:38 PM EDT | Special Weather Statement | FFC | Glascock | 52 min |
| Jul 2, 3:46 PM EDT | Special Weather Statement | FFC | Putnam | 44 min |
| Jul 2, 3:49 PM EDT | Special Weather Statement | FFC | Dade | 26 min |
| Jul 2, 3:51 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 39 min |
| Jul 2, 4:17 PM EDT | Special Weather Statement | FFC | Catoosa | 43 min |
| Jul 2, 4:20 PM EDT | Special Weather Statement | FFC | Madison | 40 min |
| Jul 2, 4:22 PM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Jul 2, 4:35 PM EDT | Special Weather Statement | FFC | Laurens | 40 min |
| Jul 2, 4:38 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 52 min |
| Jul 2, 4:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Jul 2, 5:34 PM EDT | Special Weather Statement | FFC | White | 26 min |
| Jul 2, 5:55 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 35 min |
| Jul 2, 6:04 PM EDT | Special Weather Statement | FFC | Banks | 26 min |
| Jul 2, 6:33 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jul 2, 6:54 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 51 min |
| Jul 2, 7:17 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.